MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 5.5 MM X 35 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 5.5 MM X 35 MM L); VIRAGE OCT SPINAL FIXATION SYSTEM
Catalog Number 07.01708.021
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tulip head of a 5.5 virage screw popped off post-operatively.There were no reported patient impacts and there are no plans for a revision surgery.
 
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Additional Manufacturer Narrative
D4: the remainder of the udi number is unknown because the lot number is not available.H6: additional method code: 4109.Additional information in d4: udi number and h6: component, investigation type, findings, and conclusions.Device evaluation: the device was not returned, however an x-ray image was provided which shows that the lower housing has fractured at the welds.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to unknown patient or surgical factors.Dhr review: the lot number was not reported and the device was not returned, therefore a dhr review is unable to be performed.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW (DIA. 5.5 MM X 35 MM L)
Common Device Name
VIRAGE OCT SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20147052
Report Number3012447612-2024-00241
Device Sequence Number4235538
Product Code KWP
UDI-Device Identifier00889024328389
UDI-Public(01)00889024328389
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number07.01708.021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic